Alert archive / Massachusetts / High Wind Watches in 2007

High Wind Watch 1, NWS Boston/Norton, MA

January 19, 20074 states

NWS Boston/Norton, MA issued this high wind watch at Jan 19, 2007, 5:28 AM EST for 4 states. It took effect at Jan 20, 2007, 10:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 19, 2007, 5:28 AM EST (10:28 UTC)
In effect from
Jan 20, 2007, 10:00 AM EST
Expired
Jan 20, 2007, 4:02 AM EST
In force
Issued by
NWS Boston/Norton, MA
All 22 counties

Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 10.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 191028
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
528 AM EST FRI JAN 19 2007


CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-191830-
/O.NEW.KBOX.HW.A.0001.070120T1500Z-070121T0500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
528 AM EST FRI JAN 19 2007

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR MUCH OF SOUTHERN NEW ENGLAND. 

THE WATCH INCLUDES SOUTH CENTRAL NEW HAMPSHIRE...MOST OF MASSACHUSETTS...
MOST OF NORTHERN CONNECTICUT AND ALL OF RHODE ISLAND.

WITHIN THIS AREA...THE MOST VULNERABLE THREAT REGION TO SUFFER POWER
INTERRUPTIONS FROM DOWNED TREE LIMBS AND WIRES IS THE CONNECTICUT
RIVER VALLEY FROM HARTFORD SPRINGFIELD TO GREENFIELD. THE PRIMARY
THREAT REGION ALSO INCLUDES ALL OF NORTHERN MASSACHUSETTS...THE
WORCESTER HILLS...THE MONADNOCKS TO THE I93 CORRIDOR OF MANCHESTER
NASHUA AND BOSTON...DOWN ALONG THE SOUTH SHORE TO THE CAPE AND ISLANDS.

WHILE ISOLATED POWER OUTAGES ARE POSSIBLE LATE SATURDAY MORNING...THE
MAIN PERIOD OF CONCERN IS BETWEEN 2 PM AND 10 PM SATURDAY.

WIND GUSTS OF AT LEAST 45 MPH WILL OCCUR IN MUCH OF THE AREA WITH
ISOLATED GUSTS NEAR 60 MPH POSSIBLE...FROM THE MONADNOCKS AND EAST
SLOPES OF THE BERKSHIRES TO WORCESTER LOWELL BOSTON AND CAPE COD.

TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON
BRIDGES AND EXPOSED HIGH TERRAIN ROUTES LATE SATURDAY WHEN A PERIOD
OF 2 MINUTE SUSTAINED WINDS AVERAGING BETWEEN 25 AND 40 MPH IS LIKELY.

THE BITTERLY COLD WIND WILL DRIVE CHILL VALUES BELOW ZERO LATE
SATURDAY EVENING.

WINDS ON SUNDAY WILL BE DECREASING....ESPECIALLY LATE IN THE DAY. 

IF THE WIND OUTLINED IN FORECASTS AND IN THIS STATEMENT CONTINUE TO BE
EXPECTED...WARNINGS WOULD BE ISSUED.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY
DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM
WINDOWS.

$$


DRAG
2 follow-up statements
000 
WWUS71 KBOX 192107
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EST FRI JAN 19 2007

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-200515-
/O.CON.KBOX.HW.A.0001.070120T1500Z-070121T0500Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
407 PM EST FRI JAN 19 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

THE WATCH INCLUDES SOUTH CENTRAL NEW HAMPSHIRE...MOST OF
MASSACHUSETTS...NORTHERN CONNECTICUT AND ALL OF RHODE ISLAND.

STRONG LOW PRESSURE WILL CONTINUE TO GET STRONGER TONIGHT AND
SATURDAY AS IT MOVES THROUGH THE CANADIAN MARITIMES. THIS WILL HELP
TO CREATE A VERY TIGHT PRESSURE GRADIENT TONIGHT THROUGH SATURDAY
EVENING. 

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE TONIGHT...BUT THE MAIN
THREAT FOR HIGH WINDS WILL BE DURING THE DAY SATURDAY...AND MORE
SPECIFICALLY...LATER SATURDAY AFTERNOON AND EVENING WHEN SUSTAINED
WINDS SHOULD REACH 25 TO 30 MPH WITH GUSTS 45 TO 55 MPH. A FEW GUSTS
TO AROUND 60 MPH CANNOT BE RULED OUT AT THIS TIME...ESPECIALLY JUST
BEFORE SUNSET SATURDAY.

WITHIN SOUTHERN NEW ENGLAND...THE MOST VULNERABLE DAMAGE THREAT
REGION APPEARS TO BE HIGHER ELEVATIONS ABOVE 500 FEET...AS WELL AS
MOST OF SOUTHERN NEW HAMPSHIRE WHERE TREES AND BRANCHES WERE LIKELY
WEAKENED DUE TO THE ICE STORM. HOWEVER...WITH WIND GUSTS FORECASTED
TO BE 45 TO 55 MPH FOR ALL OF SOUTHERN NEW ENGLAND...ANY GIVEN
LOCATION WILL NOT BE IMMUNE FROM FALLING BRANCHES...TREES AND
RESULTANT POWER OUTAGES.

TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON
BRIDGES AND EXPOSED HIGH TERRAIN ROUTES DURING THE DAY SATURDAY.
LOOSE OBJECTS WILL BE BLOWN AROUND.

WINDS WILL BE DECREASING DURING SATURDAY NIGHT...BUT THAT WILL NOT
STOP WIND CHILL VALUES FROM FALLING INTO THE MINUS 5 TO MINUS 15 RANGE.
BE PREPARED TO COVER ALL EXPOSED SKIN. KEEP IN MIND THAT SATURDAY
NIGHT COULD BE A VERY COLD ONE EVEN INDOORS IF THE POWER WERE TO GO
OUT DUE TO SATURDAY AFTERNOON AND EVENINGS WIND.

THIS WATCH WILL LIKELY BE CONVERTED OVER TO A HIGH WIND WARNING OR A
WIND ADVISORY LATE TONIGHT WHEN MORE CONFIDENCE IN POTENTIAL WIND
SPEEDS CAN BE ATTAINED.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING
WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE
CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING
PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE
AND AWAY FROM WINDOWS.

$$
000 
WWUS71 KBOX 200902
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
402 AM EST SAT JAN 20 2007

MAZ002>012-014-015-022-026-NHZ011-012-015-201715-
/O.UPG.KBOX.HW.A.0001.070120T1500Z-070121T0500Z/
/O.NEW.KBOX.HW.W.0001.070120T1700Z-070121T0300Z/
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...CAMBRIDGE...BOSTON...CHATHAM...FALMOUTH...
PROVINCETOWN...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE
402 AM EST SAT JAN 20 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE WARNING INCLUDES SOUTH CENTRAL NEW HAMPSHIRE...MUCH OF NORTHERN
AND WESTERN MASSACHUSETTS.

A STRONG POLAR COLD FRONT PUSHING SOUTHEAST FROM NORTHERN SECTIONS OF
NEW YORK STATE AND NEW ENGLAND HAS BANDS OF SNOW SHOWERS AHEAD OF IT...
AND VERY DRY COLD AIR BEHIND IT.

AS THE FRONT CROSSES SOUTHERN NEW ENGLAND DURING MIDDAY...GUSTY WEST
WINDS WILL INCREASE PAST 45 MPH DURING FORENOON. 

THE MOST UNSTABLE AIR ASSOCIATED WITH THIS SECOND BITTER COLD OUTBREAK
OF THE WEEK...IS EXPECTED BETWEEN 4 PM AND 9 PM. IT IS THEN...THAT THERE
IS AN 80 PERCENT CHANCE OF SCATTERED WIND GUSTS BETWEEN 50 AND 60 MPH...
ROUGHLY FROM THE MASS TURNPIKE NORTHWARD INTO SOUTH CENTRAL NEW HAMPSHIRE.

ISOLATED POWER OUTAGES ARE ANTICIPATED DURING MIDDAY...THEN BECOME MORE
WIDESPREAD BETWEEN 4 PM AND 9 PM AS A FEW POCKETS OF WIND DAMAGE
DEVELOP.

THE PRIMARY TARGET REGION FOR DAMAGING WIND GUSTS IS FROM THE VICINITY
OF WESTFIELD AND THE EAST SLOPES OF THE BERKSHIRES INTO THE
MONADNOCKS... WORCESTER HILLS...THE MERRIMACK VALLEY THROUGH ESSEX
COUNTY AND SOME OF THE BOSTON METRO AREA...AND SOUTHEASTWARD TO THE
OUTER CAPE.

ADDITIONALLY...ANY TREE LIMBS STILL ICED FROM LAST MONDAYS STORM IN
SOUTH CENTRAL NEW HAMPSHIRE WILL BE VULNERABLE TO BREAKAGE AT LOWER
WIND SPEEDS.

TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON
BRIDGES AND EXPOSED HIGH TERRAIN ROUTES THIS AFTERNOON AND EVENING.

WINDS WILL BE DECREASING LATE THIS EVENING...BUT WIND CHILL VALUES
ARE EXPECTED TO DROP INTO THE MINUS 5 TO MINUS 15 RANGE. BE PREPARED
TO PROTECT YOUR HANDS AND FACE FROM FROST BITE.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT
ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION
NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS.

$$

CTZ002>004-MAZ013-016>021-023-024-RIZ001>008-201715-
/O.UPG.KBOX.HW.A.0001.070120T1500Z-070121T0500Z/
/O.NEW.KBOX.WI.Y.0002.070120T1400Z-070121T0300Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN NORFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOXBORO...NORWOOD...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...VINEYARD HAVEN...NANTUCKET...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT...BLOCK ISLAND
402 AM EST SAT JAN 20 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST THIS EVENING.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

WEST TO NORTHWEST WINDS WILL GUST PAST 45 MPH BEGINNING LATE THIS
MORNING CONTINUING INTO THIS EVENING ACROSS NORTHERN CONNECTICUT...
RHODE ISLAND...SOUTHEAST MASSACHUSETTS AND THE SOUTH COASTAL ISLANDS.

SCATTERED POWER OUTAGES ARE EXPECTED TO DEVELOP LATE THIS MORNING
AND BECOME MORE WIDESPREAD DURING MID AND LATE AFTERNOON.

WINDS WILL DIMINISH LATE THIS EVENING EXCEPT ON NANTUCKET WHERE STRONG
WINDS MAY CONTINUE MUCH OF THE NIGHT.

TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON
BRIDGES AND EXPOSED HIGH TERRAIN ROUTES DURING THE DAY SATURDAY.
LOOSE OBJECTS WILL BE BLOWN AROUND.

WIND CHILL VALUES WILL DROP TO BETWEEN ZERO AND 10 BELOW SOUTH OF THE
MASS TURNPIKE LATE TONIGHT. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY
CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT.

$$


DRAG

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Jan 19, 4:16 AM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Jan 19, 4:16 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EST FRI JAN 19 2007

.SYNOPSIS...
TWO SIGNIFICANT WIND EVENTS ANTICIPATED THE NEXT 7 DAYS WITH TWO
OPPORTUNITIES FOR SIGNIFICANT SNOWFALL IN A PORTION OF SNE.

PATTERN CHARACTERIZED BY WEAKENING AO/A TEMPORARILY STRONG -NAO
WHICH USUALLY IS ASSOCIATED WITH A LARGE SCALE NE USA WINTER
STORM/ A NEG EPO AND A SLOWLY DEVELOPING POSITIVE PNA.

IN ESSENCE THE TROUGH DEVELOPS E N AMERICA THE NEXT 7 DAYS WITH
SEVERAL STRONG SHORT WAVES CARVING IT...AT THE SAME TIME BIG N
ATLC BLOCKING CENTERED JUST E OF ICELAND...NOT PERFECT FOR NE USA
COLD AND SNOW BUT CERTAINLY OPENS THE DOOR FOR PARKING COLD AIR
NEARBY FOR NOREASTERS TO INGEST.

GGEM 10 DAY 850 TT ANOMALY IS LOOKING BETTER AND BETTER WITH
ESSENTIALLY COLDER THAN NORMAL AIR PERSISTING HERE FOR AT LEAST THE
NEXT 10 DAYS. AND WHILE THE AO MAY BOUNCE BACK STRONGLY POSITIVE...
THERES NO GUARANTEE OF ITS OCCURRENCE BEING THE CONTROLLING FACTOR
FOR N AMERICA.

&&

.SHORT TERM /TODAY THROUGH TONIGHT/...
MODELS IN DECENT AGREEMENT THIS MORNING...ALTHOUGH MOST OF THE 19/00Z
MODEL SUITE CLOSER TO THE GFS TIMING. NOT THAT THERE IS MUCH
DIFFERENCE ANYWAY. USING A BLEND OF THE MODELS AS THE BASIS OF THIS
FORECAST THIS MORNING. STARTING OUT LEANING MORE TOWARD THE GFS EARLY
TODAY...THEN INCREASINGLY BLENDING IN THE NAM UNTIL IT HAS THE MOST
WEIGHT OVERNIGHT. GFS HAS A BETTER HANDLE ON THE PRECIPITATION
TONIGHT...WHILE THE NAM HAS A BETTER HANDLE ON THE WIND POTENTIAL
TONIGHT.

SURFACE ANALYSIS AT 08Z HAD A MESO LOW PRESSURE ACROSS NORTHEAST
MA...MOVING QUICKLY INTO THE GULF OF MAINE. MEANWHILE...ANOTHER LOW
PRESSURE EAST OF THE OUTER BANKS OF NC CONTINUES TO DEEPEN AND HEAD
OUR WAY. THREE HOUR PRESSURE FALLS OF ALMOST 7 MB OBSERVED. THIS
TREND SHOULD CONTINUE TODAY AS THIS LOW PRESSURE SCOOTS EAST OF
SOUTHERN NEW ENGLAND THIS AFTERNOON. EXPECTING GUSTY WINDS TO DEVELOP
THIS AFTERNOON...AND CONTINUE FOR MUCH OF TONIGHT WITH STRONG COLD
AIR ADVECTION AND DEEPENING PRESSURE GRADIENT.

A BLEND OF THE VARIOUS MOS GUIDANCE LOOKED VERY REASONABLE FOR TODAY
AND TONIGHT...AND DID NOT STRAY FAR FROM THE CONSENSUS VALUES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGH WIND WATCH ISSUED FOR SEVERAL GUSTS OF 42-52 KTS ON THE LAND
AREA. CLIMATOLOGY DOES NOT USUALLY OFFER US BIG WIND EVENTS FROM THIS
DIRECTION AND SO THAT MEANS PORTIONS OF SNE MAY ESCAPE MUCH MORE
THAN A FEW SMALL LIMBS DOWN... BUT ITS MY OPINION THAT SINCE SNOW
COVER ESSENTIALLY IS LACKING...AND THAT THE CURRENT SHORT WAVE IS
GOING TO DEVELOP A 60 MB BACKSIDE GRADIENT WITH STG CAA DURING THE
DAY AND DRY ADVECTION IN THE EVENING... THAT WE WILL LIKELY SEE
NUMEROUS POCKETS OF POWER OUTAGES WITH SOME TREES GOING DOWN...
ESPECIALLY CT RVR VALLEY AND RTE REGION NWD INTO SNH AND THEN
ALONG THE IMMEDIATE NEAREST 15 MILES OF THE MASSACHUSETTS COAST
WHERE SST/LAND HEAT EXCHANGE ENHANCES TRANSFER/GUSTINESS.  PRIME
TIME FOR POWERFUL WIND GUSTS IS 3 PM TO 11 PM.

EC/UK/GGEM CONT TO ADVERTISE SOME SORT OF SNOW EVENT HERE EITHER MON
OR TUE WHILE THE GFS IS DEPRESSED.  WHILE NOT COMPLETELY DISMISSING
THE GFS...I THINK THE PATTERN EVOLUTION FAVORS A LIGHT OR POSSIBLY
MDT SNOW EVENT HERE SOMETIME EARLY NEXT WEEK.  POPS RAISED TO 50 PCT
TUESDAY...DESPITE DRY 18Z/18 GFS ENS.

THEREAFTER...THE CULMINATION OF THE NAO PLUNGE SHOULD RESULT IN A
LARGE CYCLONE IN THE WATERS JUST E OF NEW ENGLAND.  WHILE MODELS
HAVE BEEN IN AND OUT WITH THIS...THINK THE ODDS ARE CONTG TO FAVOR
A CLOSED LOW AND ARCTIC WAVE DEVELOPING INTO A PRETTY STRONG EVENT
AROUND NEXT THURSDAY.  LA/LO PSN OF THE 850 LOW WILL BE IMPORTANT
AND SINCE SO MUCH CAN CHANGE...WILL JUST SAY THAT POPS ARE RAISED
TO 50 PCT FOR AN EVENT AND THIS BRINGS IT TO FOREFRONT.

&&

.AVIATION /09Z-06Z/...
WIDESPREAD IFR CONDITIONS ACROSS SOUTHERN NEW ENGLAND THIS MORNING.
CONDITIONS EXPECTED TO IMPROVE TO VFR BY MID MORNING AS A LOW
PRESSURE MOVES FARTHER NORTHEAST INTO THE GULF OF MAIN. BRISK
NORTHWEST WINDS WILL DEVELOP BY LATE AFTERNOON...AND CONTINUE INTO
TONIGHT. THERE IS POTENTIAL FOR SCATTERED SNOW SHOWERS THIS AFTERNOON
IN THE CYCLONIC FLOW. HOWEVER...THE LOW LEVELS SHOULD DRY OUT
SUFFICIENTLY TO KEEP THEM FEW AND FAR BETWEEN EAST OF THE BERKSHIRES
WITH THE STRONG DOWNSLOPE WINDS.

&&

.MARINE...
GALE WARNINGS CONTINUE FOR ALL OF THE COASTAL WATERS FOR LATE THIS
AFTERNOON AND TONIGHT. A LOW PRESSURE MOVING FROM THE NC COAST INTO THE
GULF OF MAINE TODAY WILL RESULT IN INCREASING WIND GUSTS. STRONG
SOUTHERN FLOW OVERNIGHT HAS BUILT SEAS ALONG THE SOUTH COAST 3-5 FT
SINCE THURSDAY EVENING. THESE SEAS MAY SUBSIDE BRIEFLY IN THE MORE
PROTECTED SOUNDS...BUT NOT FOR LONG. THE LOW PRESSURE IN THE GULF OF
MAINE WILL LIKELY BE A GALE CENTER LATE THIS AFTERNOON INTO THIS
EVENING. THIS LOW PRESSURE IS EXPECTED TO DEVELOP INTO A STORM BY
DAYBREAK SATURDAY NEAR THE GULF OF SAINT LAWRENCE. NORTHWEST WINDS
SHOULD REMAIN AT GALE FORCE TONIGHT...BUT THIS WILL NEED TO BE MONITORED
CLOSELY IF THE LOW PRESSURE INTENSIFIES FASTER THAN CURRENTLY EXPECTED.

LONGER TERM SATURDAY THROUGH TUESDAY...MWS WILL BE REISSUED FOR
50-55 KT GUSTS IN THE 21Z SAT - 07Z SUNDAY TIME FRAME FOR E MA CW...
ESPECIALLY IOS TO 44018 AND POSSIBLE ACK SOUND.

&&

.EQUIPMENT...
COMMUNICATIONS PROBLEMS CONTINUE WITH THE ASOS AT LOGAN AIRPORT.
INTERMITTENT OBSERVATIONS AVAILABLE TO NWS...MAINLY BY DIALING INTO
THE ASOS. NO ESTIMATE AS TO WHEN KBOS OBSERVATIONS WILL BE RECEIVED
THROUGH NORMAL CHANNELS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR CTZ002>004.

MA...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR MAZ002>024-026.

NH...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR NHZ011-012-015.

RI...HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
     FOR RIZ001>008.

MARINE...GALE WARNING FROM 3 PM THIS AFTERNOON TO 4 PM EST SATURDAY FOR
     ANZ230>237-250-254-255.

&&

SYNOPSIS...DRAG
SHORT TERM...BELK
LONG TERM...DRAG
AVIATION...BELK
MARINE...BELK/DRAG
EQUIPMENT...BELK/DRAG
Hazardous weather outlook, Jan 18, 4:22 PM EST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EST THU JAN 18 2007

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-190930-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
422 PM EST THU JAN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...ALL OF MASSACHUSETTS EAST OF THE BERKSHIRES...THE
MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...ALL OF
RHODE ISLAND AND THE RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A MIX OF SNOW AND RAIN WILL OVERSPREAD THE AREA TONIGHT. BY
DAYBREAK...ACCUMULATING SNOWS WILL BE CONFINED TO NORTHEAST
CONNECTICUT EXTENDING NORTHEAST INTO THE WORCESTER HILLS AND
SOUTHERN NEW HAMPSHIRE. IN THIS AREA...1 TO 3 INCHES ARE EXPECTED
BY DAYBREAK. THERE IS A LOW PROBABILITY OF SNOW ACCUMULATIONS
REACHING 4 INCHES ACROSS THIS REGION.

THE SOUTHEAST EDGE OF ACCUMULATING SNOWS WILL EXTEND INTO THE
NORTHWEST SUBURBS OF PROVIDENCE AND BOSTON...WHERE ONLY A COATING TO
AN INCH ARE POSSIBLE. FARTHER SOUTH AND EAST...MAINLY RAIN IS
EXPECTED. PLEASE SEE OUR SPECIAL WEATHER STATEMENT FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY
AFTER THE PRECIPITATION ENDS AS FLURRIES MIDDAY....WINDS WILL TURN
BLUSTERY WESTERLY.

THERE IS ABOVE AVERAGE CONFIDENCE FOR A WIND ADVISORY EVENT FRIDAY
NIGHT INTO SATURDAY NIGHT IN COASTAL MASSACHUSETTS.

IN ADDITION...THERE IS A LOW RISK OF DAMAGING WINDS SATURDAY
AFTERNOON AND EVENING ACROSS INTERIOR CONNECTICUT...MASSACHUSETTS
AND NEW HAMPSHIRE. SCATTERED POWER OUTAGES ARE ANTICIPATED WITH THE
STRONGEST WIND EXPECTED TO OCCUR BETWEEN 2 PM SATURDAY AND 2 AM
SUNDAY.

STRONG WEST TO NORTHWEST GALES WILL OCCUR IN ALL THE WATERS SATURDAY
AND SATURDAY NIGHT WITH POSSIBLE STORM FORCE GUSTS IN THE
MASSACHUSETTS AND RHODE ISLAND WATERS. GALES WILL LIKELY BEGIN
BETWEEN 1 PM AND 4 PM FRIDAY...THEN DIMINISH BELOW GALE SUNDAY
MORNING OR AFTERNOON.

WIND CHILLS MAY APPROACH ADVISORY LEVEL CRITERIA FOR A FEW HOURS
SATURDAY NIGHT AND EARLY SUNDAY MORNING IN SOUTHERN NEW HAMPSHIRE AND
FAR NORTHER MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT AND FRIDAY FOR REPORTS OF 2
INCH OR GREATER SNOWFALLS.  SPOTTER ACTIVATION APPEARS LIKELY FOR
SATURDAY AFTERNOON AND EVENING FOR STRONG WINDS.

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 11:45 PM ESTSpecial Marine WarningBOX2 hr

Nearby

High Wind Watches in Massachusetts, 2007High Wind Watches in Rhode Island, 2007High Wind Watches in New Hampshire, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.